I am new here and I have a question. When standing my heart rate is 130bpm most of the time, lying down it can go as low as 100bpm. I have had 2 ablations for IST.(inappropriate sinus tachycardia) My HR is better lying down since the second ablation, use to be 140bpm. I am on many different medications clondine, verapamil and nadolol for fast heart rate. All heart test have been negative and also a tilt table test, and thyroid test. When I go for walks HR goes up to 170bpms very quickly and I have symptoms, SOB, lightheadedness, sometimes nausea. My question is : Is it safe for a HR to go up this quickly, when all heart tests show no serious heart condition? I figure I have to live with the symptoms because medications and ablations haven't helped when I am active. I feel like I am constantly dealing with symptoms that come on when HR is 150bpm and up. When I am lying down I am fine, but that is not the inactive life I want.
Can anyone help me?
Thanks for taking the time to read what I have written,
Hi Leslie 12,
I assume you are under the care of a cardiologist,who sees you regularly.You have some complex problems with your heart all right, and I can sympathize with your situation to some extent. Your cardiologist should be the one to answer your question, but in general you should only exercise up to the point where you are getting adverse effects such as lightheadedness, shortness of breath etc. These are signs that your body is under stress, and you should stop or ease off. Over time you may be able to do more and more without adverse effects.All the best.
Thanks for replying Excelsoir. Yes, it is a very complex situation and I am under a cardiologist and electrophysilogist care. I feel very limited to what I can do , because of my symptoms while doing a little exercise.This has been going on since I was a kid, I am now 43.
I was pleased to hear that you are under the care of a cardiologist and electro-physiologist. Have you been given a broader diagnosis other than descriptions of what your heart is doing ? You will have to tailor your exercise needs to what your heart can deal with as we have said.In general it can be said that exercise will be good for you and will increase your exercise tolerance. However, you need expert advise regarding a suitable exercise program. Don't give up on the idea of not being able to increase your fitness and general health despite your cardiac problems. There will be something for you, but the cardiologist has the last word. OK ? All the best. Excelsoir
PS: I am also limited by cardiac problems in what I can do, so I can feel your frustrations.Thanks for your reply.
hi i am new here to. I have a standing heart rate of 150-160bpm and up and when i do any walking or movement it can go as high as 230bpm i have a pace maker fitted and also have had ablations in the past as well as 2 cardioversions.I am now waiting for an A.V Node ablation and i am hoping it will do something to help me, or what other option do i have??
Hello Tracey Louise,
I assume that your cardiologist has tried medication to reduce your heart rate.Why were the cardioversions done and what was your diagnosis at the time, and now ? It would seem that surgical intervention is required in your case, but I am making certain assumptions about medications and your condition, and I am not medically qualified. If you are under the care of a cardiologist that you respect, you would do well to follow his/her advice. All the same, I would be very interested in other details concerning your heart problems. Good Luck.
Thankyou for your reply.In answer to your questions my cardioversions were done in Aug 04 and Nov 04 both to try and get me back into sinus ryth. but not with any success.I am on a heavy dose of meds. but they do not seem to be working, i now am still in Atrial Fibrillation and waiting for an A.V Node procedure due in 1 week.I have had ablation done in Nov also to no effect.Lets hope and pray the next procedure is a success or what next??
My problem started out of the blue in March 03 and have gone on getting worse from there. Sometimes i do not see a light at the end of my very long tunnel the more i try the further back i seem to go.
please answer me with any other thoughts you may have.
I understand how frustrated you must be with your situation. I can't say that I haven't had any sucess with my last ablation. I have noticed that I can get my HR as low as 100bpm sometimes when lying down. It use to be around 140bpm even when lying down. My problem now seems to be , when I am standing HR is 150bpm and doing activity can bring it up around 200bpm. I am wearing an event monitor now so if I have a problem I can record the event. Two hours after getting the monitor I pressed the button while not feeling well, I called the number on the monitor to give my reading. Nothing was recorded. I said oh my, She said how do you feel now I said the problem happened awhile ago, and I feel fine now. So, I pressed the button like she wanted and gave her a reading HR was 170bpm , she said you sure you feel fine? So doc called and put me on more medication. I feel like a walking zombie, I can't function with so many meds. I want a solution not more meds. I want to be able to do things.
Thanks for hearing me out and caring enough to write back,
I would love to beable to go out and do things i have 2 children (8 & 10)
and a single mother so life is tough at the min with my heart always racing and being constantly S.O.B. i am feinting coz my B.P is too low and feel i am going crazy(i'm not but i feel it!!)
I am due to go into hosp. @ 12.00 today for a T.O.E (Trans Oesophageal Echo Cardiogram) to check that i havent developed anymore blood clots i am scared @ the outcome as i like yourself are fed up talking meds and doing injections every day.
I have a pacemaker as well but its not doing its job at present.
Talking about ablations my cardiologist told me that they may have to be repeated a few times before a success is reached.(don't know if thats correct but??)
Heres hoping i have no more clots and the ones i did have have been dispersered it will be one less thing to worry about.
Hi Tracey and Leslie,
Well the three of us certainly share a problem. I have been told that I am in permanent A.F.with the rate controlled by a drug called Sotacor or Sotalol
here (Australia). The cardiologist said the accent was on rate control now, and luckily the Sotalol seems to do the job.Surgery is out for me in any case, and Amiodarone, which seemed to control the AF in my case, induced hyperthroidism which really caused some rhythm problems. The doctors say if the rate can be controlled my body (me) will "get used to it" to a large extent. I have been electrically cardioverted about 5 times with good but short-lived results ( 2 weeks at the most in sinus rhythm). I am only to be cardioverted if the rate goes very high. As they said "we cannot keep doing this". I have heard it may take more than one surgical intervention to get the desired results, so the very best of luck this time Tracey, and Leslie my thoughts are with you too. New drugs and procedures are being developed all the time, so don't despair.
Regards to you both,and good luck.